Alert archive / Mississippi / Flash Flood Warnings in 2018

Flash Flood Warning 63, NWS Jackson, MS

July 31, 2018Jones County, Mississippi

NWS Jackson, MS issued this flash flood warning at Jul 31, 2018, 2:39 PM CDT for Jones County, Mississippi. It was in force for 2 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 31, 2018, 2:39 PM CDT (19:39 UTC)
Expired
Jul 31, 2018, 4:45 PM CDT
In force
2 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

County Jones County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 100 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 31, 3:05 PM CDTFLASH FLOOD1 Se Laurel, MSFLASH FLOODING WAS REPORTED ON BEACON ST, MACON ST, AND JEFFERSON ST.
Jul 31, 3:05 PM CDTFLASH FLOOD1 S Laurel, MSWATER WAS REPORTED ENTERING A HOME ALONG S 14TH AVE IN LAUREL.
Jul 31, 3:10 PM CDTFLASH FLOOD1 S Laurel, MSHIGH WATER WAS CAUSING SNAKES TO ENTER APARTMENTS ALONG ROBERTS ST.
Jul 31, 3:15 PM CDTFLASH FLOOD1 E Laurel, MSTERESA ST UNDERPASS FLOODED. A VEHICLE WITH ONE OCCUPANT WAS FLOODED AT THIS LOCATION.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 7.7 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2018-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1117 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2018-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1117 J/kg
Mixed-layer CIN
-79 J/kg
Mixed-layer LCL
859 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
-46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

030 
WGUS54 KJAN 311939
FFWJAN
MSC067-312145-
/O.NEW.KJAN.FF.W.0063.180731T1939Z-180731T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
239 PM CDT TUE JUL 31 2018

The National Weather Service in Jackson has issued a

* Flash Flood Warning for...
  Jones County in southeastern Mississippi...

* Until 445 PM CDT.

* At 239 PM CDT, Doppler radar indicated thunderstorms producing
  heavy rain across the warned area. Up to three inches of rain have
  already fallen. Flash flooding is expected to begin shortly.

* Some locations that will experience flooding include...
  Laurel, Ellisville, Sandersville, Mill Creek, Tuckers Crossing,
  Eastabuchie, Moselle, Ovett, Moss and Soso.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 3180 8940 3183 8894 3143 8894 3143 8940

$$

TW
1 follow-up statement
504 
WGUS74 KJAN 312012
FFSJAN

Flash Flood Statement
National Weather Service Jackson MS
312 PM CDT TUE JUL 31 2018

MSC067-312145-
/O.CON.KJAN.FF.W.0063.000000T0000Z-180731T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jones MS-
312 PM CDT TUE JUL 31 2018

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR
JONES COUNTY...

At 311 PM CDT, emergency management reported ongoing flash flooding 
in Laurel. Up to three inches of rain have already fallen. Flash 
flooding is ongoing or expected to begin shortly.

Some locations that will experience flooding include...
Laurel, Ellisville, Sandersville, Mill Creek, Tuckers Crossing,
Eastabuchie, Moselle, Ovett, Moss and Soso.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 3180 8940 3183 8894 3143 8894 3143 8940

$$

TW

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jul 31, 1:06 PM CDT, 1 hour 33 minutes earlier.

Area forecast discussion, Jul 31, 1:06 PM CDT, 1 hour 33 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
106 PM CDT Tue Jul 31 2018

.UPDATE...
Updated for 18Z aviation discussion

&&

.AVIATION...
18Z TAF discussion:
Scattered to numerous thunderstorms are ongoing, mainly over the
ArkLaMiss Delta and south/east Mississippi this afternoon. This
activity is bringing periodic visibility reduction to IFR/MVFR.
Storms will decrease in coverage during the late afternoon/early
evening time frame. Outside of storms, VFR conditions prevail
across the remainder of the area. Late tonight into early
Wednesday, MVFR visibilities are possible mainly around GLH and
GWO and MVFR ceilings are possible mainly around MEI/PIB/HBG. VFR
conditions will return by mid morning. /DL/

&&

.DISCUSSION...
Active morning underway as a mid/upper trough swings into the Mid
South and a weak cold front knocks on our doorstep. The surface
wind field is fairly chaotic due to ongoing convection, but
theta-e and PW analysis suggest the synoptic surface front is
situated from roughly the ArkLaTex northeastward across North MS
and into Middle TN. Convection has been active across western LA
for much of the morning. Some of these storms have begun to move
into the MissLou/Natchez portion of our area. Additional storms
have broken out across the South AR/North LA area and are
advancing to the Delta, where upper forcing is currently on the
increase and there's a corridor of 1500-2000 J/kg MLCAPE. It is
likely this activity will continue to develop, so we have updated
the forecast to increase POPs across the Delta and along the
Highway 82 corridor. This is also the region where the greatest
deep layer shear exists right now, so we can't rule out a severe
storm in that area. With that in mind, we'll update the
HWO/graphics to include the marginal across that region as well.

The other main area to watch is southeast of the Natchez Trace,
where the greatest amount of destabilization is likely to occur
given greater insolation. Outflow from earlier convection over SW
Louisiana can be seen on both radar and visible sat advancing
eastward across SW Mississippi and S Central LA. This should
serve as a focus for additional development within the next few
hours, with the radar filling in across S/E MS into the afternoon.
The going forecast had things in this area handled pretty well.
Otherwise, widespread clouds and rain will limit temps in many
areas. Highs were adjusted downward slightly in a few areas, but
on the whole, the inherited forecast already represented this
quite well. Updates have been sent. /DL/

Prior discussion below:

This morning through this evening:

Main focus today is another potential organized complex of storms
moving east through the afternoon & locally heavy rainfall with some
possible flash flooding this afternoon-evening before drier air
filters in the wake.

This morning the stationary front is draped across the northwest
ArkLaMiss Delta. Our area is situated in increasing height falls &
upper divergence as the positively tilted trough digs down through
the central Plains into the mid-Missouri Valley. This is helping
good isentropic ascent & moisture & Theta-E advection to increase &
will only increase throughout the afternoon. GOES-16 water vapor
imagery shows drier air from increasing forcing over Oklahoma into
Arkansas in the vicinity of the strong upper level jet. In addition,
we have moistened up aloft from yesterday morning, as 00Z JAN
sounding showed nearly 2 inch PWs over the area & GOES-16 PWs/K
indices nearly 30-35C. Prior to the convection, there has been some
low-mid level clouds, but we have been able to radiate somewhat in
some areas, but not nearly as much as last night. Thus put some
patchy fog in the ArkLaMiss Delta from around Rayville, LA to
Grenada, MS but can't rule out some maybe a little further east.
There are some storms ongoing further southwest over southeast TX &
into western LA but these look to stay off to our west overnight.

Main focus today is the decent potential MCS & flash flooding
possible. As the trough digs in, ascent & height falls will
increase, which will help spark more convection to develop just to
our west & increase in coverage by mid-morning & into the afternoon.
Most of the CAM guidance in the HREF suite & HREF mean reflectivity
show a decent complex of storms traversing eastward across the area.
However, some of the more recent runs of the HRRR & other CAM
members have trended back on organization of the storms & there is
some spatial & temporal discontinuities. Even with these new runs
being a little less robust, there is enough increase in the low-mid
level wind fields (i.e. 0-2 & 0-3km bulk shear of 20-30kts & 0-6km
of 30+kts) & lapse rates to warrant potential for organized
convection. With this being the warm season & this type of setup
pretty anomalous, definitely thinking organized severe convection
will be possible. Most of the HREF CAM suite have been fairly
consistent, with some rain developing by mid-morning over the Delta
before an MCS traverses across portions of the area in the late
morning-early afternoon hours & moving into south-east Mississippi
into the evening. In addition, most of the consensus is that it
should be mostly along & south of the I-20 corridor but some of the
recent CAM runs have been a little less organized & further north &
west. Thus, with a combo of lapse rates & wind profiles, some
isolated severe storms are possible. SPC introduced a "Marginal" &
that extends a little further northwest into the Delta, other than
the areas from Morehouse Parish in LA to Grenada County in MS.
Thinking overall will not stray from this area as it looks pretty
good so will keep mention of that in the HWO/graphics. Mainly looks
to be damaging wind but some hail up to quarter size can't be ruled
out. In addition, there is some potential for some locally heavy
rain, especially across south-east MS where HREF prob matched
mean values, CIPS analog probabilities & HREF CAM suite show
nearly 2-3+ inches in this area. This is mainly focused in the
Highway 84 & I-59 corridors. CAM guidance is hinting at some
diurnal convection & some collision of these storms with any type
of complex. Regardless, with high PW air (2+ inches), some
potential for convergent areas of heavy convective rain & CAM
suite support, decided to go with something in the HWO & graphics.
Due to that & after coordination with WPC, put a "Limited" risk
in the HWO for flash flooding in these areas along & southeast of
a line mainly around Natchez to up towards Meridian. Due to
widespread rain & clouds this afternoon, expect highs in the low-
mid 80s, some 5-10 degrees below normal.

Tonight: As the trough continues to dig in, expect any complex of
storms to be moving into the I-59 & Highway 45 corridors by early
evening before departing to our east mainly before 10pm-midnight. As
the trough moves in, expect the cold front to swing through most of
the area, except the I-59 & Highway 45 corridors. This will help
drier air, with PWs less than an inch & a half, even closer down
to an inch in the far northwest Delta. With stronger ridging & dry
slot moving in, expect most rain chances to depart, other than in
eastern areas. This will also help dewpoints fall into the mid-
upper 60s & lows fall into the upper 60s. Areas in the east can
expect widespread clouds & some lingering rain & storm chances so
expect them to be near normal in the low 70s. /DC/

Wednesday through Monday:

The upper trough axis is forecast by global model guidance to
remain fixed over the lower MS Valley region through the end of
the week, gradually weakening as it does so. This pattern will
limit the best moisture convergence to generally east of the MS
River where southerly low level flow and precipitable water in the
1.5 to 2 inch range will support scattered diurnal shower/storm
activity. As we go from the weekend through early next week, the
guidance consensus is for a strong subtropical ridge center to
develop and become fixed over the southeast CONUS. Anticyclonic
flow will support less convective precipitation coverage while
supporting hotter temperatures, although southeasterly low level
trajectories will help to moderate temperatures a bit and keep
them from becoming significantly hotter than normal. /EC/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       82  69  88  69 /  42  24  25  15
Meridian      90  70  87  69 /  89  87  45  31
Vicksburg     81  69  87  68 /  42  19  16  11
Hattiesburg   88  71  86  70 / 100  60  50  30
Natchez       80  69  88  68 /  57  25  17  12
Greenville    79  68  86  67 /  99  22   5   3
Greenwood     81  68  87  67 /  90  23  11   6

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&

DL/DC/EC
Hazardous weather outlook, Jul 31, 2:14 PM CDT, 25 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
214 PM CDT Tue Jul 31 2018

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>029-032-
034>037-040>043-047>049-053-054-059>061-011915-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Choctaw-
Washington-Humphreys-Holmes-Attala-Issaquena-Sharkey-Yazoo-
Madison MS-Warren-Hinds-Rankin-Claiborne-Copiah-Jefferson-Adams-
Franklin MS-
214 PM CDT Tue Jul 31 2018

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, and central Mississippi.

.DAY ONE...Tonight and Wednesday

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday night through Monday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Monday.

MSZ030-031-033-038-039-044-045-050-062-011915-
Clay-Lowndes-Oktibbeha-Winston-Noxubee-Leake-Neshoba-Scott-
Lincoln-
214 PM CDT Tue Jul 31 2018

This hazardous weather outlook is for portions of central
Mississippi.

.DAY ONE...Tonight and Wednesday

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Through early evening

Isolated severe thunderstorms, capable of producing damaging wind
gusts and hail to the size of quarters, are possible through this
evening.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Wednesday night through Monday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight.

MSZ046-051-052-055>058-063>066-072>074-011915-
Kemper-Newton-Lauderdale-Simpson-Smith-Jasper-Clarke-Lawrence-
Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
214 PM CDT Tue Jul 31 2018

This hazardous weather outlook is for eastern and southeastern
portions of central Mississippi.

.DAY ONE...Tonight and Wednesday

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Through early evening

FLOODING
THREAT...Limited
TIMING...Through early evening

Isolated severe thunderstorms, capable of producing damaging wind
gusts and hail to the size of quarters, are possible through this
evening.

(https://www.weather.gov/images/jan/graphicast/1.png)

Locally heavy rainfall and flash flooding is possible through
early this evening. 1 to 3 inches of rainfall are possible, with
locally higher amounts.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Wednesday night through Monday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight.

DL

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms are expected.
Moderate...Severe storms expected with significant
 severe weather possible.
Enhanced...Severe storms expected.
Slight...Severe storms possible.
Marginal...Isolated severe storms possible.

*FLOODING*
Extreme...Confident in significant flooding.
Significant...Significant flooding possible.
Elevated...Confident in flooding.
Limited...Flooding possible.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Tropical page...
   https://www.weather.gov/jan/srh/tropical?office=jan
National Hurricane Center Home Page...
   https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   https://www.spc.noaa.gov/
Meso Analysis...
   https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   https://www.spc.noaa.gov/products/outlook/
Storm Reports...
   https://www.spc.noaa.gov/climo/online/
...ADDITIONAL URLS FOR FLOODING ISSUES...

Current Watches and Warnings...
   https://www.weather.gov/jan/safe_HeavyRain

Observed Precipitation Images...
   https://www.weather.gov/jan/precipmaps

River Forecast Center...
   https://www.weather.gov/lmrfc/
Significant River Flood Outlook...
   https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html
Day 1 through 3 Excessive Rainfall...
   https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml
Excessive Rainfall Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpferd.html
Day 1 through 7 QPF...
   https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml
QPF Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html

In the hours before

Special weather statement, Jul 31, 1:35 PM CDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Jackson MS
135 PM CDT TUE JUL 31 2018

MSZ051-311900-
Newton MS-
135 PM CDT TUE JUL 31 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN NEWTON COUNTY UNTIL 200
PM CDT...

At 135 PM CDT, Meteorologists were tracking a strong thunderstorm
over Lawrence, or near Newton, moving east at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

This strong thunderstorm will be near...
  Newton around 155 PM CDT.

Other locations impacted by this storm include Hickory.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3222 8931 3238 8931 3241 8900 3223 8898
TIME...MOT...LOC 1835Z 273DEG 19KT 3231 8924

NF
Local storm report, Jul 31, 2:00 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
200 PM CDT TUE JUL 31 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 PM     TSTM WND DMG     6 SSE PETAL             31.27N 89.21W
07/31/2018                   FORREST            MS   EMERGENCY MNGR

            TREE DOWNED AT SIMS RD AND OLD RIVER RD AND
            DIME SIZE HAIL REPORTED.

&&

DL
Special weather statement, Jul 31, 2:16 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Jackson MS
216 PM CDT TUE JUL 31 2018

MSZ052-311945-
Lauderdale MS-
216 PM CDT TUE JUL 31 2018

...A STRONG THUNDERSTORM WILL AFFECT WESTERN LAUDERDALE COUNTY UNTIL
245 PM CDT...

At 216 PM CDT, Meteorologists were tracking a strong thunderstorm
near Meehan, or 10 miles west of Meridian, moving east at 25 mph.

Wind gusts up to 50 mph will be possible with this storm.

This strong thunderstorm will be near...
  Nellieburg and Suqualena around 230 PM CDT.
  Meridian around 235 PM CDT.
  Marion around 245 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3228 8861 3227 8891 3232 8892 3248 8892
      3255 8865
TIME...MOT...LOC 1916Z 253DEG 24KT 3238 8890

NF
Local storm report, Jul 31, 2:19 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
219 PM CDT TUE JUL 31 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     TSTM WND DMG     16 SE ELLISVILLE        31.47N 88.99W
07/31/2018                   JONES              MS   EMERGENCY MNGR

            TREES DOWNED ALONG MS HIGHWAY 15 IN JONES
            COUNTY.

&&

DL
Local storm report, Jul 31, 2:23 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
223 PM CDT TUE JUL 31 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0158 PM     FLASH FLOOD      1 SSW MERIDIAN          32.36N 88.72W
07/31/2018                   LAUDERDALE         MS   EMERGENCY MNGR

            FLOODING WAS REPORTED AT 8TH ST AND 44TH
            AVE.

&&

DL
Special weather statement, Jul 31, 2:31 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Jackson MS
231 PM CDT TUE JUL 31 2018

MSZ058-312015-
Clarke MS-
231 PM CDT TUE JUL 31 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CLARKE COUNTY UNTIL
315 PM CDT...

At 230 PM CDT, Meteorologists were tracking a strong thunderstorm
near Crandall, or 13 miles southeast of Quitman, moving northeast at
25 mph.

Wind gusts up to 50 mph will be possible with this storm.

This strong thunderstorm will be near...
  Crandall around 245 PM CDT.

Other locations impacted by this storm include Shubuta.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3190 8847 3185 8864 3183 8881 3210 8859
      3217 8844
TIME...MOT...LOC 1930Z 224DEG 22KT 3189 8857

TW

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 12:21 PM CDTSpecial Weather StatementJANRankin24 min
Jul 31, 12:35 PM CDTSevere Thunderstorm WarningJANLeake, Rankin, Scott40 min
Jul 31, 12:51 PM CDTSpecial Weather StatementJANClarke24 min
Jul 31, 12:57 PM CDTSpecial Weather StatementJANSmith33 min
Jul 31, 1:08 PM CDTSpecial Weather StatementJANForrest37 min
Jul 31, 1:12 PM CDTSpecial Weather StatementJANScott33 min
Jul 31, 1:18 PM CDTSpecial Weather StatementJANMarion27 min
Jul 31, 1:23 PM CDTSevere Thunderstorm WarningJANForrest37 min
Jul 31, 1:28 PM CDTSevere Thunderstorm WarningJANClarke, Jasper26 min
Jul 31, 1:33 PM CDTSpecial Weather StatementJANForrest27 min
Jul 31, 1:35 PM CDTSpecial Weather StatementJANNewton25 min
Jul 31, 1:40 PM CDTSevere Thunderstorm WarningJANNewton50 min
Jul 31, 2:07 PM CDTFlash Flood WarningJANLauderdale68 min
Jul 31, 2:16 PM CDTSpecial Weather StatementJANLauderdale29 min
Jul 31, 2:21 PM CDTSevere Thunderstorm WarningJANJones39 min
Jul 31, 2:31 PM CDTSpecial Weather StatementJANClarke44 min
Jul 31, 3:00 PM CDTFlash Flood WarningJANClarke2 hr
Jul 31, 3:09 PM CDTSpecial Weather StatementJANCovington36 min

Nearby

Flash Flood Warnings in Mississippi, 2018Every flash flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.